Two and a half months after the first dose of recombinant human interleukin 7 was given, the patient presented with epilepsia partialis continua of Kozhevnikov. He had continuous but irregular twitching (occurring 1-5 seconds) of the facial and upper limb muscles on the right side. Electrocardiography showed symmetric alpha background rhythm, but with an admixture of theta and delta activity on the left side interspersed with sharp components over the frontocentroparietal region. Despite treatment, the twitching continued with varied intensity. It was aggravated by movement and sensory stimuli, and it almost disappeared during sleep. Sometimes it was interspersed with right-sided focal tonic-clonic motor seizures mainly affecting the face and upper limb. The patient's consciousness was unaffected, but he lost his ability to swallow and his aphasia became severe. After 2 days with a combination of levetiracetam, valproate sodium, and lacosamide, the seizures disappeared and his functional status was restored.
JN Learning™ is the home for CME and MOC from the JAMA Network. Search by specialty or US state and earn AMA PRA Category 1 Credit(s)™ from articles, audio, Clinical Challenges and more. Learn more about CME/MOC
You currently have no searches saved.
You currently have no courses saved.